Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 165, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 22, 2014, 2:55 PM EDT for 4 counties in Georgia. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2014, 2:55 PM EDT (18:55 UTC)
- Expired
- Jun 22, 2014, 4:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Berrien County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 22 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:25 PM EDT | TSTM WND DMG | Lakeland, GA | MULTIPLE TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1376 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
763
WUUS52 KTAE 221855
SVRTAE
GAC019-075-173-185-222000-
/O.NEW.KTAE.SV.W.0165.140622T1855Z-140622T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM EDT SUN JUN 22 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF NASHVILLE...
EASTERN COOK COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF ADEL...
LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF LAKELAND...
NORTHEASTERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 400 PM EDT
* AT 253 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR ADEL...OR NEAR MASSEE...AND
MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAY
CITY AND MOODY AFB
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3084 8301 3084 8308 3083 8310 3110 8346
3111 8348 3117 8345 3127 8336 3118 8297
3088 8296
TIME...MOT...LOC 1855Z 305DEG 21KT 3113 8332
$$
42-DVD5 follow-up statements
686
WWUS52 KTAE 221908
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
308 PM EDT SUN JUN 22 2014
GAC075-221918-
/O.CAN.KTAE.SV.W.0165.000000T0000Z-140622T2000Z/
COOK GA-
308 PM EDT SUN JUN 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN COOK
COUNTY IS CANCELLED...
LAT...LON 3102 8329 3106 8327 3109 8329 3116 8330
3119 8315 3118 8297 3088 8296 3086 8298
3084 8301 3084 8308 3083 8310 3102 8335
3102 8334
TIME...MOT...LOC 1908Z 305DEG 21KT 3109 8325
$$
GAC019-173-185-222000-
/O.CON.KTAE.SV.W.0165.000000T0000Z-140622T2000Z/
LOWNDES GA-LANIER GA-BERRIEN GA-
308 PM EDT SUN JUN 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN BERRIEN...LANIER AND NORTHEASTERN LOWNDES
COUNTIES...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW LOIS...OR 7 MILES SOUTH
OF NASHVILLE...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAY
CITY...TEETERVILLE...BARRETTS...MOODY AFB...MEIGS...LAKELAND...
COURTHOUSE...HANSELL...NAYLOR...STOCKTON AND GREENWOOD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3102 8329 3106 8327 3109 8329 3116 8330
3119 8315 3118 8297 3088 8296 3086 8298
3084 8301 3084 8308 3083 8310 3102 8335
3102 8334
TIME...MOT...LOC 1908Z 305DEG 21KT 3109 8325
$$
42-DVD693
WWUS52 KTAE 221915
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EDT SUN JUN 22 2014
GAC019-173-185-222000-
/O.CON.KTAE.SV.W.0165.000000T0000Z-140622T2000Z/
LOWNDES GA-LANIER GA-BERRIEN GA-
315 PM EDT SUN JUN 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN BERRIEN...LANIER AND NORTHEASTERN LOWNDES
COUNTIES...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR RAY CITY...OR 8 MILES SOUTHEAST OF NASHVILLE...MOVING
EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOODY
AFB...MEIGS...LAKELAND...HANSELL...COURTHOUSE...NAYLOR...STOCKTON AND
GREENWOOD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3083 8310 3100 8330 3102 8329 3106 8327
3109 8329 3119 8315 3118 8297 3088 8296
3086 8298 3084 8301 3084 8308
TIME...MOT...LOC 1916Z 292DEG 24KT 3109 8315
$$
42-DVD871
WWUS52 KTAE 221925
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EDT SUN JUN 22 2014
GAC019-221936-
/O.CAN.KTAE.SV.W.0165.000000T0000Z-140622T2000Z/
BERRIEN GA-
325 PM EDT SUN JUN 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN BERRIEN
COUNTY IS CANCELLED...
LAT...LON 3115 8305 3115 8304 3117 8303 3118 8297
3088 8296 3084 8301 3084 8308 3083 8310
3102 8319 3106 8319 3107 8318 3107 8317
3114 8315
TIME...MOT...LOC 1926Z 306DEG 27KT 3102 8305
$$
GAC173-185-222000-
/O.CON.KTAE.SV.W.0165.000000T0000Z-140622T2000Z/
LOWNDES GA-LANIER GA-
325 PM EDT SUN JUN 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR LANIER AND NORTHEASTERN LOWNDES COUNTIES...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS
LOCATED NEAR LAKELAND...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NAYLOR...STOCKTON AND GREENWOOD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3115 8305 3115 8304 3117 8303 3118 8297
3088 8296 3084 8301 3084 8308 3083 8310
3102 8319 3106 8319 3107 8318 3107 8317
3114 8315
TIME...MOT...LOC 1926Z 306DEG 27KT 3102 8305
$$
42-DVD161
WWUS52 KTAE 221939
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
339 PM EDT SUN JUN 22 2014
GAC173-185-222000-
/O.CON.KTAE.SV.W.0165.000000T0000Z-140622T2000Z/
LOWNDES GA-LANIER GA-
339 PM EDT SUN JUN 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR LANIER AND EAST CENTRAL LOWNDES COUNTIES...
AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR HANSELL...OR NEAR LAKELAND...MOVING
SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STOCKTON AND GREENWOOD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3084 8308 3103 8312 3113 8310 3115 8305
3115 8304 3117 8303 3118 8297 3088 8296
3084 8301
TIME...MOT...LOC 1939Z 307DEG 26KT 3101 8300
$$
42-DVD706
WWUS52 KTAE 221957
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 PM EDT SUN JUN 22 2014
GAC173-185-222008-
/O.EXP.KTAE.SV.W.0165.000000T0000Z-140622T2000Z/
LOWNDES GA-LANIER GA-
357 PM EDT SUN JUN 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR LANIER AND EAST CENTRAL
LOWNDES COUNTIES WILL EXPIRE AT 400 PM EDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3084 8308 3103 8312 3113 8310 3115 8305
3115 8304 3117 8303 3118 8297 3088 8296
3084 8301
TIME...MOT...LOC 1958Z 307DEG 26KT 3093 8287
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:59 AM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 22, 10:59 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1059 AM EDT Sun Jun 22 2014 .Near Term [Through Today]... This morning's 12z KTAE sounding is not terribly different from yesterday morning. The wind is more westerly instead of northwesterly, and instability and deep layer moisture are slightly higher than yesterday. Modifying the sounding for an afternoon T/Td of 93/70 yields SBCAPE values around 3000 j/kg. Expect a decent coverage of convection this afternoon with PoPs in the 40-60% range, highest in the big bend region where the most destabilization is expected. A few strong to severe storms cannot be ruled out again today, similar to yesterday. There are some high clouds moving in from the west that could keep temperatures a couple of degrees cooler across portions of southeast Alabama and the panhandle. && .Aviation... [Through 18z Monday] Scattered to numerous showers and thunderstorms are expected from this afternoon through this evening with convection rapidly diminishing after sunset. Winds will be light outside of convection. VFR conditions are expected to prevail outside of convection. && .Prev Discussion [426 AM EDT]... .Short Term [Tonight Through Tuesday]... An amplifying upper level trough along with the passing of a few embedded impulses will result in above average rain chances along and away from the sea breezes each afternoon. PoPs on Monday will be likely (60%) mainly west of the river and good chance (50%) east. For Tuesday, PoPs were tapered from mid-range chance (30%) southwest to likely northeast (60%). Max temps will remain in the lower to mid 90s across inland areas. .Long Term [Tuesday Night Through Sunday]... A series of weak shortwaves around the base of a broad trough will continue the trend of above average rain chances through mid to late week. Towards the end of the week models show an area of low pressure lifting out of the Gulf, though the exact placement is disagreed upon. Nonetheless, there remains a potential for high rain chances along the Gulf coast towards the end of the week. .Marine... Light to occasionally moderate winds from the southwest to west will continue through the upcoming week. Wind and seas should remain below headline levels. .Fire Weather... Scattered to numerous showers and thunderstorms today and Monday will keep relative humidities well above red flag levels. High mixing heights will yield high dispersions this afternoon across the Alabama and Georgia counties. No red flag concerns are forecast through the upcoming work week. Hazardous fire weather conditions are not expected through next week. .Hydrology... All area rivers remain below action stage this afternoon. Even with higher than average rain chances over the next several days, the QPF amounts should not result in significant river rises. && .Preliminary Point Temps/PoPs... Tallahassee 93 74 93 73 94 / 60 40 50 30 40 Panama City 88 75 89 75 90 / 30 30 40 30 30 Dothan 91 73 91 73 92 / 50 30 50 40 40 Albany 94 74 92 73 93 / 50 40 50 40 60 Valdosta 98 72 94 72 93 / 60 40 50 40 60 Cross City 91 73 92 71 92 / 50 30 50 30 50 Apalachicola 90 75 88 75 90 / 30 30 40 20 30 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...BARRY LONG TERM...HARRIGAN AVIATION...DVD MARINE...BARRY FIRE WEATHER...BLOCK HYDROLOGY...HARRIGAN
In the hours before
Local storm report, Jun 22, 9:15 AM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 AM EDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 1 NNE DASHER 30.76N 83.21W
06/21/2014 LOWNDES GA 911 CALL CENTER
POWER LINES DOWN NEAR BEN HILL ROAD AT GROVER HICKS ROAD
0558 PM TSTM WND DMG 3 NE DASHER 30.77N 83.18W
06/21/2014 LOWNDES GA 911 CALL CENTER
TREES DOWN ON HICKORY GROVE ROAD AND VANN ROAD.
0600 PM TSTM WND DMG 2 WNW FORT EARLY 31.87N 83.95W
06/21/2014 LEE GA 911 CALL CENTER
SEVERAL TREES DOWN NORTHEAST PART OF COUNTY. TIME
ESTIMATED FROM RADAR.
&&
DVDLocal storm report, Jun 22, 9:19 AM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
919 AM EDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG LAWRENCEVILLE 31.66N 85.27W
06/21/2014 HENRY AL LAW ENFORCEMENT
SCATTERED TREES AND POWER LINES DOWN AROUND THE AREA.
EXACT TIME AND LOCATION APPROXIMATED.
0300 PM TSTM WND DMG HALEBURG 31.41N 85.14W
06/21/2014 HENRY AL LAW ENFORCEMENT
SCATTERED TREES AND POWER LINES DOWN AROUND THE AREA.
EXACT TIME AND LOCATION APPROXIMATED.
0705 PM TSTM WND DMG RAY CITY 31.07N 83.20W
06/21/2014 BERRIEN GA 911 CALL CENTER
TREES DOWN AROUND THE RAY CITY AREA
0705 PM TSTM WND DMG 3 W NEW LOIS 31.08N 83.32W
06/21/2014 COOK GA PUBLIC
PUBLIC REPORT VIA SOCIAL MEDIA OF AT LEAST 2 LARGE PECAN
TREES BLOWN DOWN IN COOK COUNTY. EXACT TIME AND LOCATION
APPROXIMATED.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:59 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Randolph, Terrell | 46 min |
| Jun 22, 4:49 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 26 min |
| Jun 22, 5:10 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Dougherty, Irwin, Tift and 2 more | 65 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.